MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l15418 number, and no non-conformances related to the reported complaint condition were identified.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00003 and 3008114965-2020-00005.
 
Event or Problem Description
As reported by a healthcare professional, during an arteriovenous malformation (avm) coil embolization at the pulmonal artery, a 3mm x 8cm galaxy g3 coil (gly120308, l15635), a 4mm x 15cm deltafill18 (dlf180415, l15418) and a 8mm x 24cm galaxy g3 coil (gly120824,l15932) were attempted to be re-sheathed to change the position of an excelsior 1018 microcatheter (mc) as the coils were not able to be make a shape as the physician intended.However, the sheath got damaged and they were not able to be re-sheathed.The procedure was completed with other coils.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that adequate flush was maintained.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during an arteriovenous malformation (avm) coil embolization at the pulmonal artery, a 3mm x 8cm galaxy g3 coil (gly120308, l15635), a 4mm x 15cm deltafill18 (dlf180415, l15418) and a 8mm x 24cm galaxy g3 coil (gly120824,l15932) were attempted to be re-sheathed to change the position of an excelsior 1018 microcatheter (mc) as the coils were not able to be make a shape as the physician intended.However, the sheath got damaged and they were not able to be re-sheathed.The procedure was completed with other coils.Additional information was received indicating that adequate flush was maintained.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l15418 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil - zipping difficulty-rezipping¿, ¿coil introducer ¿ ¿damaged¿ and ¿coil - positioning difficulty-poor conformability¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9552771
Report Number3008114965-2020-00004
Device Sequence Number2036154
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot NumberL15418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER; GALAXY G3 3MM X 8CM; GALAXY G3 8MM X 24CM